Foxy I think our situations are very different - you can stick to a reasonable dose of the benzo, plus you're taking an AD at the same time. I was just on the benzo - a very large dose. I know what state my brain was in by the time I started to get off - I could barely remember anything, I was driving off the road ( falling asleep at the wheel ), having blinding headaches every day and sleeping most afternoons. I don't remember how I heard about Albert Rd Clinic - the main one I went to, but I think it took about 6 admissions before I eventually managed to finally stop the Xanax - I would spend about 6 weeks in there, come out, and last for a few weeks and then go back on them - it was all I knew, and what I was used to. It took about another 5 or 6 admissions to try out a range of anti-depressants before we found one that I didn't react badly to, and
that actually seemed to help.
I don't actually remember a lot of those admissions, although I know I did have them. I also would have had a number of others back up in Sydney, (I grew up there), but those ones might have been coming off Serepax - it was ages ago. They were the Gov ones. I used to study at Uni and work in the library ( years ago - before the dose got out of control ), so I was quite good at using their databases - I did a fair bit of research on the long term use of benzos, plus the withdrawal symptoms - they basically only confirmed what I already was experiencing, but in a way it was reassuring. It really is amazing, btw, how resilient the brain is.
I do remember certain moments of some of those early admissions - I can remember sitting in one of the TV rooms, sitting on the lounges with some of the others, and all of a sudden I realised I could barely remember anything at all. That scared the hell out of me. I don't remember if it was my decision or the shrink's back then, but it was probably a bit of both - I know I use to wish I could just take one pill every day, that would help me - instead of always chasing my tail with the Xanax. I am glad we found the Lexapro - it interferes a little with my memory but not much and recently, when I was off them for about 4 months - I managed to remember a lot of my Indonesian - I was speaking it quite well up in Bali - (my girlfriend there couldn't speak English so I learnt quite a few new words!
I've been taking the Lexapro again for a few weeks - I'm going to stop it again now - they make me very bloated and very unmotivated - I can spend long periods in the house, and I don't even have the motivation or energy to shave. It's crazy - I'm getting rid of them too. Wish me luck!
I hope you're session with the shrink goes alright mate,
take care, Don.